advertisement
Question
Posted by: Shadow | 2008/01/24

Stress and Panic attacks

Hi there

My job has recently become very stressful. In my department there used to be 3 people (doing the work or 5 people) but one was fired and the other went on maternity leave.
I am now the only person left in the department doing all the work.

I suffer from panic attacks which are stress induced and I am on medication for this (antidepressants). In the last week they have been getting worse - I am shaky, jumpy, have sweating hands and feet, nausea, stomach cramps and I get angry and tearful very easily and quickly. I have also found that I am unable to sleep without taking a sleeping tablet now.

I have spoken to my boss about it and he says I can just work overtime (like on a Saterday) to catch up if I fall behind - but this doesnt help!

How do I explain my situation to them so that they will understand? What can I do to help me cope with the stress and lessen the panic attacks?

A little over a year ago I had a nervous breakdown due to stress and was booked off work for a month - I dont want that to happen again!

Please help!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Its obviously unreasonable for any company to expect one person to do the work of 3, let alone 5. Have you discussed with with your HR person / department ? Adding CBT ( COgnitive-Behaviour Therapy ) counselling to meds could hwelp you gain better control over the panic and anxieties. But the compnay can't expect this situation to continue in the longer term, and must either reduce your workload to a reasonable level or take on extra maybe temporary staff to help with it

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement